Thunderstorm Wind, Green Lake
- When
- July 30, 6:10 AM CST
- Where
- Green Lake County, Berlin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.967, -88.933
Trees down.
Scattered clusters of thunderstorms developed during the mid-morning hours and moved southeast with time. These storms produced mainly damaging winds up to 61 knots (70 mph), and some isolated large hail.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Scattered clusters of thunderstorms developed during the mid-morning hours and moved southeast with time. These storms produced mainly damaging winds up to 61 knots (70 mph), and some isolated large hail. Vivid lightning was also noted. Lightning hit a tree in Racine around 0910CST causing it to fall onto and lightly damage a car. About 15,000 customers were without electrical power due to tree damage to power-lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 30, 2:51 AM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 351 AM CDT SUN JUL 30 2006 .DISCUSSION... MAIN THEME WILL BE HOT AND HUMID THROUGH TUESDAY AND POSSIBLY WEDNESDAY AS NEXT SIGNIFICANT FRONT NOT DUE UNTIL THE MIDDLE OF THE WEEK. IN SHORT TERM...SEVERE MCS IN NORTHERN WISCONSIN RIDING ALONG THE EDGE OF SIGNIFICANT 700 MB CAP. HOWEVER...GFS/NAM/RUC ALL HINT ON ISOLATED STORMS EITHER FROM REMNANTS OF MCS CLIPPING MAINLY NORTHEAST PART OF CWA OR FROM ACCAS BOMBS ON TOP OF CAP. THERE WAS A COUPLE OF ATTEMPTS AT THIS EARLIER IN WESTERN PORTION OF CWA AS SOME 50 DBZ ECHOES DID DEVELOP BRIEFLY WITHIN THE PAST COUPLE OF HOURS. SINCE WARMEST 700 MB TEMPS ARE WEST WENT AHEAD AND LEFT OUT PRECIP FAR WEST AND JUST ISOLATED CENTRAL AND EAST TODAY. ALTHOUGH RADAR LOOKS PRETTY SCARY AS STORMS SURGE SOUTH CURRENTLY...DIFFICULT TO SEE HOW MCS CAN TURN TO FAR SOUTH WITHOUT SUFFERING THE FATE OF THE DEATH CAP WITH +14C OR WARMER AT 700 MB. THUS...EXPECT IT TO RIDE THE ISOTHERMS EAST SOUTHEAST AND STAY JUST NORTH OF CWA. WILL BE A CLOSE CALL THOUGH. WITH SOME EXTRA CLOUD COVER AND LAKE BREEZE LIKELY TODAY WITH WEAK GRADIENT...LEFT COASTAL COUNTIES OUT OF HEAT ADVISORY TODAY BUT WENT AHEAD WITH HEAT ADVISORY THROUGH TUESDAY NIGHT OTHERWISE. EVEN LIMITING DEWPOINTS TO 75 TODAY HAVE SEVERAL HOURS AT OR ABOVE 105 ON THE HEAT INDEX CENTRAL AND WESTERN ZONES. GFS MAV MOS YIELDS 100 DEGREE HEAT ON MONDAY. LOOKING AT 850 MB TEMPERATURE FORECASTS...ESPECIALLY FOR GFS...IT IS DIFFICULT TO SEE HOW WE COULD GET MUCH ABOVE THE MIDDLE 90S DURING THE EVENT. HOWEVER...MODERATE WESTERLY BOUNDARY LAYER FLOW COULD RESULT IN DOWNSLOPE IN THE COASTAL AREAS MONDAY SO WENT AHEAD WITH UPPER 90S BOTH MONDAY AND TUESDAY. ALTHOUGH MAY SEE MORE MIXING OF THE DEWPOINTS IN THE AFTERNOONS MONDAY AND TUESDAY IT SHOULD BE HOTTER AND COVER THE 105 HEAT INDEX FOR AT LEAST SEVERAL HOURS. GFS AND 18Z DGEX ONLY TEASES THE NORTHERN CWA FOR THUNDERSTORMS TUESDAY NIGHT SO HAVE HIGHEST POPS FOR WEDNESDAY AND WENT BELOW GUIDANCE ON POPS TUESDAY NIGHT. SIGNIFICANT COOLING ON TAP FOR LATE WEEK AS 850 MB TEMPS FALL NEARLY 15 C TO ABOUT 10 C FOR THURSDAY AND FRIDAY. GUIDANCE KEEPS TEMPERATURES NEAR CLIMO LEVELS BUT 850 MB TEMPERATURES SUPPORT HIGHS IN THE 70S. FOR NOW WILL ROLL WITH GUIDANCE. && .MKX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 7 AM MONDAY TO 7 AM CDT WEDNESDAY FOR WIZ052- WIZ060-WIZ066-WIZ071-WIZ072. HEAT ADVISORY FROM NOON TODAY TO 7 AM CDT WEDNESDAY FOR WIZ046- WIZ047-WIZ051-WIZ056-WIZ057-WIZ058-WIZ059-WIZ062-WIZ063-WIZ064- WIZ065-WIZ067-WIZ068-WIZ069-WIZ070. && MVK/11 - SHORT TERM & AVIATION CRAVEN/02 - LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT SUN JUL 30 2006 WIZ046-047-051-052-056>060-062>072-310900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS MORNING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS TO 70 MPH AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THE AREA UNTIL 9 AM THIS MORNING. SEVERE THUNDERSTORMS ARE MOVING ACROSS NORTHERN WISCONSIN EARLY THIS MORNING. THERE IS A CHANCE THAT SOME OF THESE STRONG THUNDERSTORMS MAY SLIDE INTO SOUTH CENTRAL AND SOUTHEAST WISCONSIN AFTER 6 AM THIS MORNING. HIGH TEMPERATURES TODAY WILL REACH THE 90 TO 96 DEGREE RANGE. THESE HOT TEMPERATURES IN COMBINATION WITH THE EXPECTED HUMIDITY WILL RESULT IN HEAT INDICES REACHING 100 TO 108 DEGREES THIS AFTERNOON...MAINLY WELL AWAY FROM LAKE MICHIGAN. HENCE A HEAT ADVISORY HAS BEEN ISSUED FOR AREAS WELL AWAY FROM LAKE MICHIGAN FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HEAT ADVISORY IS IN EFFECT ACROSS THE ENTIRE AREA MONDAY THROUGH TUESDAY NIGHT. DAYTIME TEMPERATURES WILL REACH THE MIDDLE TO UPPER 90S DURING THE DAY...AND REMAIN IN THE MIDDLE TO UPPER 70S AT NIGHT. SOUTHWESTERLY WINDS WILL PREVENT ANY SIGNIFICANT LAKE BREEZE FROM DEVELOPING. THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES IN THE 100 TO 110 DEGREE RANGE ON MONDAY AND TUESDAY. INCREASING CLOUDS ARE EXPECTED TO COOL TEMPERATURES SLIGHTLY ON WEDNESDAY...HOWEVER SIGNIFICANT COOLING IS NOT EXPECTED UNTIL WEDNESDAY NIGHT AND THURSDAY AFTER A COOL FRONT MOVES THROUGH THE REGION. THERE IS A CHANCE THAT THUNDERSTORMS WILL ACCOMPANY THIS COOL FRONT FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. LMZ643>646-665-310900- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 500 AM CDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. THE PRIMARY THREATS WILL BE LARGE HAIL AND WIND GUSTS TO 60 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. MBK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 645 AM CDT SUN JUL 30 2006 WIZ046-047-051-052-056>060-062>072-301230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 645 AM CDT SUN JUL 30 2006 ...SEVERE THUNDERSTORM WATCH 659 REMAINS IN EFFECT FOR MUCH OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 9 AM CDT... SEVERE THUNDERSTORM WATCH 659 REMAINS IN EFFECT UNTIL 900 AM CDT FOR MARQUETTE...GREEN LAKE...FOND DU LAC...SAUK...COLUMBIA...DODGE... WASHINGTON...IOWA...DANE...JEFFERSON...WAUKESHA...LAFAYETTE... GREEN...ROCK...WALWORTH...RACINE...AND KENOSHA COUNTIES. AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEPARATE LINES OF STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHERN AND CENTRAL WISCONSIN. ONE LINE EXTENDED FROM WISCONSIN RAPIDS TO NEW LONDON TO NEAR GREEN BAY. ANOTHER LINE EXTENDED FROM NEAR CHIPPEWA FALLS TO MEDFORD. THESE STORMS WERE MOVING SOUTHEAST AROUND 35 MPH. THE FIRST LINE OF STORMS IS EXPECTED TO ENTER MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES BETWEEN 700 AM AND 730 AM CDT. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH...DIME SIZED HAIL...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS THROUGH MID-MORNING AS THEY PROGRESS INTO SOUTHERN WISCONSIN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET THIS MORNING FOR POSSIBLE WARNINGS AND STATEMENTS. BB
The Green Bay radar (KGRB), 88 km away, was scanning. The volume nearest the first event began at 12:10 UTC.
14 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Trees down.
Tree and power line damage scattered across the whole county.
Trees and power lines reported down.
Trees and power lines down.
Trees down.
Trees and power-lines down.
Trees and power-lines down.
Trees and power-lines down across the northern portions of Washington County.
Trees and power-lines down.
Trees and power-lines reported down.
Trees and power-lines reported down.
Powerful wind gusts to an estimated 61 knots (70 mph) took the roof of a lumberyard off, which took down nearby power-lines. Around 45 customers were without power for a time as a result. Large trees and powerlines were toppled.
Lightning hit a tree, which then fell onto a car in the city of Racine.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520264, 5520202, 5520265, 5520266, 5520267, 5520268, 5520269, 5520270, 5520272, 5520273, 5520271, 5520274, 5520275, 5520276, 5520277, 5520278, 5520279.